Jump to content
CrazyBoards.org

Can Wellbutrin cause excess anxiety?


Recommended Posts

I went over to crazymeds and it shows anxiety as one of the side effects that might not go away with continued use. The agitation side effect supposedly goes away after a while.  Hope this helps, Sulu

Link to comment
Share on other sites

Sulu,

When did you beghin taking Wellbutrin? How long have you had increased anxiety? When first starting Wellbutrin many people do get anxious and aggitated. As Mellow said these side effects usually do go away. If you have been on the Wellbutrin for some time now and you are still having the side effects you may want to be sure to tell you pdoc or call if your feel you can longer tolerate the side effects.

Erika

Link to comment
Share on other sites

Yes, I found that it did/does increase anxiety.  FOr me, the excess anxiety went away after a month or so.  I didn't find it too bad, but then again, I took/take .25-.5 mgs of xanax a day. 

I do know that I couldn't handle the 2nd dose of the 150 mg SR.  I stick to the one in the AM (my anxiety is worse after 4 Pm).

Link to comment
Share on other sites

Erika, think you meant to address that one to Mellow, he asked the question and I looked up some info for him. LOL

<{POST_SNAPBACK}>

Erika bangs head on keyboard. Isn't this the 2nd time today that I have misdirected a post to you Sulu? Maybe I should stop posting today. Duh!

Erika

Link to comment
Share on other sites

Well that makes sense everybody. I've been on Wellbutrin over a month. It started working on depression after 5 days. Then I started getting so much anxiety that I am getting tension headaches and getting upset and my blood pressure going through the roof.  Will have to talk this over with a pdoc, but I'm currently inbetween docs right now. Thank goddess I have clonezepam.

Link to comment
Share on other sites

I got pulled off wellbutrin today mainly because of anxiety. It was so bad clonazepam wouldn't touch it, and the anxiety was giving me serious GI issues. I have pretty bad anxiety though, so my case might not be a common one. I was only on wellbutrin a couple of weeks, but I can't deal with the anxiety until it subsides. Anyway, just my 2 cents.

Link to comment
Share on other sites

I think my pdoc is taking me off it tomorrow. We finally got hold of the elusive dr. at home tonight and told him I was agitated, more bitchy than normal, and very, very depressed. Apparently it pooped out on me after one month JUST LIKE THE LAMICTAL did. What could be wrong with my liver? Or is it my brain?

Link to comment
Share on other sites

Wiggy is a good description. I stopped the Wellbutrin yesterday, and I'm still extremely AGITATED.

My husband asked me for a divorce today. I guess he can't take my ups and downs anymore. He deserves someone normal, but I can't figure out how I will live on $488 SSDI a month. I called the Housing Authority and they say the wait for an apartment is "up to a year." Oh well, I'll figure something out. I know there are ways to get higher up the list, like signing an affidavit that you are living in your car. But I'm 50 years old; too old to do that. And not physically well enough.

Link to comment
Share on other sites

Mellow Yellow, I know that Wellbutrin can really cause agitation in many people.  I've been on it for several months now, and I hardly feel a thing.  In fact, I wonder if it's still working.  I'm starting to go into my imobile, staring into space, depressive state.  I'd give anything for a little agitation right now.  My husband is tired of me being so boring and dead like.  I don't want to work, all I want to do is stay home, I can't think or focus on anything.  The medicine was working fairly well for awhile.  I hope this is just a stage I'm going through.

Do you think your husband was serious about divorce?  When you get the Wellbutrin out of your system, you should start to feel better.  It sounds like it wasn't the medicine for you.  Does he know the medicine was causing you to feel so agitated?

Link to comment
Share on other sites

Mellow Yellow, what a shit, what happened to for better or worse.  Can he not stick by you until you become more stable and are able to get situated.  He's been with you this long can't he wait a little longer.  Sorry for that rant, I don't even know him but am very pissed at the timing I guess.  Please keep posting and let us know how you are.  Sulu

Link to comment
Share on other sites

  • 2 weeks later...

I started Wellbutrin SR just over a week ago. On the fifth day I started taking a second 150mg dose in the afternoon in addition to the morning one. Did this for just 2 days as I got a LOT of anxiety and panicky feelings, badly affected my driving (especially at night - had a big panic attack driving a long distance trip home on a dark rainy night with poor visibility). Next day I stopped taking the afternoon dose and just take 150mg in the morning. My anxiety has dropped off, I am just energised now without the panicky feelings. I will ask my doc on tuesday about increasing the dose slowly like an afternoon pill every second day to start with. IF I should get panicky again will stick with 150mg a day. Im hoping it was just a side effect that occurs in the beginning while your body is getting used to it.

Link to comment
Share on other sites

I started taken Wellbutrin SR 150mg just about 2 weeks ago.  It has made me so irritable and angry and even more depressed than I was to begin with.  Seems like it had the opposite effect that it was supposed to.  Good for quitting smoking tho (Day 4).  I only took the 2nd dose for two nights but have now quit altogether.

Link to comment
Share on other sites

Guest Guest

Welbutrin is the very best antidepressant on the market. Welbutrin is where to start. Adding benzos to treat side-effects is generally a poor practice but with Welbutrin this might justifiable. The only real serious consideration is seizures.

No weight gain.

No blunting of various moods. Each inidvidual mood is still sharp.

No sexual side-effects.

Oftentimes the acitivation of Welbutrin is desirable.

I think Welbutrin is easy to get off. 

Low abuse potential contra Adderall etc.

Might be helpful for dysthymia wheres the SSRIs are generally completely useless here.

Link to comment
Share on other sites

I'm on 150 mg. Wellbutrin and 20 mg. Lexapro.  I've been on the WB for just over a year and a half (the last 10 months at this dose, previously 100 mg.) and back on lexapro since Feb.  I see my pshrink next Tuesday and my T (not really a tdoc) wants me to talk to her about increasing my WB dose because the current dosage of lex isn't quite defeating the depression and I am reluctant to increase the lex due to annoying sexual side-effects.  Hopefully, the WB increase will help the depression and the anorgasmia at the same time.

Tommy

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...